Alert archive / Mississippi / Tornado Warnings in 2020

Tornado Warning 96, NWS New Orleans, LA

December 4, 2020Harrison County, Mississippi

NWS New Orleans, LA issued this tornado warning at Dec 4, 2020, 1:32 AM CST for Harrison County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 4, 2020, 1:32 AM CST (07:32 UTC)
Expired
Dec 4, 2020, 2:05 AM CST
In force
33 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Harrison County, MS

The radar

The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 7.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2020-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2020-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

342 
WFUS54 KLIX 040732
TORLIX
MSC047-040815-
/O.NEW.KLIX.TO.W.0096.201204T0732Z-201204T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
132 AM CST Fri Dec 4 2020

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  Southeastern Harrison County in southeastern Mississippi...

* Until 215 AM CST.
    
* At 131 AM CST, a severe thunderstorm capable of producing a tornado
  was located over Long Beach, moving northeast at 15 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Gulfport and Biloxi around 210 AM CST.
  D'iberville around 215 AM CST.

Other locations impacted by this tornadic thunderstorm include
Gulfport Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3043 8899 3042 8901 3041 8899 3042 8891
      3038 8901 3037 8908 3035 8909 3036 8911
      3034 8917 3041 8922 3056 8899 3043 8890
TIME...MOT...LOC 0731Z 234DEG 14KT 3039 8915 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$
1 follow-up statement
384 
WWUS54 KLIX 040805
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
205 AM CST Fri Dec 4 2020

MSC047-040814-
/O.CAN.KLIX.TO.W.0096.000000T0000Z-201204T0815Z/
Harrison MS-
205 AM CST Fri Dec 4 2020

...THE TORNADO WARNING FOR SOUTHEASTERN HARRISON COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

LAT...LON 3043 8899 3042 8901 3041 8899 3042 8891
      3038 8901 3037 8908 3035 8909 3036 8911
      3034 8917 3041 8922 3056 8899 3043 8890
TIME...MOT...LOC 0804Z 234DEG 14KT 3047 8903 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Dec 3, 11:47 PM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Dec 3, 11:47 PM CST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1147 PM CST Thu Dec 3 2020

.AVIATION...
Cold front clearly indicated by radar moving through KASD and east
of KNEW as of 0530Z and should be through KGPT by around 07Z. IFR
to MVFR ceilings will prevail through most of the the morning
before improving to VFR by around 18Z. Winds should remain NW to N
with some gust enhancements at KNEW and KMSY in the nocturnal
hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  49  59  37  61 /  80  10   0   0
BTR  46  57  37  61 /  50   0   0   0
ASD  50  62  38  62 /  50  30   0   0
MSY  52  60  45  60 /  40  20   0   0
GPT  55  63  41  61 /  70  50   0   0
PQL  55  67  37  63 /  80  70   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 6 PM CST Friday for GMZ550-552-555-
     557-570-572-575-577.

MS...Coastal Flood Advisory until 6 AM CST Friday for MSZ080.

GM...Small Craft Advisory until 6 PM CST Friday for GMZ552-555-557-
     570-572-575-577.

&&

24/RR

In the hours before

Special weather statement, Dec 3, 10:17 PM CST, 3 hours 15 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1017 PM CST Thu Dec 3 2020

LAZ039-040-MSZ077-040445-
Washington-St. Tammany-Pearl River-
1017 PM CST Thu Dec 3 2020

...A LINE OF SHOWERS WILL AFFECT WESTERN ST. TAMMANY...EASTERN
WASHINGTON PARISHES IN SOUTHEASTERN LOUISIANA AND WEST CENTRAL PEARL
RIVER COUNTIES...

At 1016 PM CST, radar indicated showers were located along a line
extending from near Enon to near Covington to 7 miles south of
Madisonville. Movement was northeast at 25 mph.

Winds in excess of 30 mph are possible with these showers.

Locations impacted include...
Bogalusa, Covington, Abita Springs, Varnado, Sun, Bush, Enon, Lacombe
and Angie.

If outdoors, consider seeking shelter inside a building.

LAT...LON 3063 8979 3026 8996 3026 8998 3029 8998
      3032 9001 3032 9003 3036 9007 3038 9014
      3040 9013 3071 9015 3100 8984 3100 8982
TIME...MOT...LOC 0416Z 231DEG 20KT 3069 9010 3044 9008 3030 9014

24/RR
Special weather statement, Dec 3, 10:45 PM CST, 2 hours 47 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1045 PM CST Thu Dec 3 2020

LAZ039-040-MSZ077-040515-
Washington-St. Tammany-Pearl River-
1045 PM CST Thu Dec 3 2020

...A LINE OF SHOWERS WILL AFFECT CENTRAL ST. TAMMANY...EASTERN
WASHINGTON PARISHES IN SOUTHEASTERN LOUISIANA AND WESTERN PEARL RIVER
COUNTIES...

At 1045 PM CST, radar indicated showers were located along a line
extending from near Bogalusa to 6 miles east of Abita Springs to 6
miles northwest of Lacombe. Movement was northeast at 20 mph.

Winds in excess of 30 mph are possible with these showers.

Locations impacted include...
Slidell, Bogalusa, Picayune, Varnado, Sun, Bush, Crossroads, Mcneil,
Lacombe and Angie.

If outdoors, consider seeking shelter inside a building.

LAT...LON 3059 8961 3036 8981 3031 9000 3035 9006
      3045 8998 3087 9000 3101 8976 3100 8963
TIME...MOT...LOC 0445Z 245DEG 18KT 3082 8994 3048 8993 3036 9003

24/RR
Special weather statement, Dec 3, 11:06 PM CST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1106 PM CST Thu Dec 3 2020

MSZ081-040530-
Harrison-
1106 PM CST Thu Dec 3 2020

...A SHOWER WILL AFFECT SOUTHERN HARRISON COUNTY...

At 1106 PM CST, a shower was located over Long Beach, moving
northeast at 15 mph.

Wind gusts up to 50 mph are possible with this shower.

Locations impacted include...
Gulfport, Biloxi, Long Beach, Lyman and Gulfport Airport.

If outdoors, consider seeking shelter inside a building.

LAT...LON 3038 8907 3036 8909 3036 8912 3031 8924
      3036 8929 3057 8905 3042 8894 3043 8899
      3042 8901 3041 8899 3042 8893 3040 8891
TIME...MOT...LOC 0506Z 234DEG 14KT 3034 8917

24/RR
Special weather statement, Dec 4, 12:49 AM CST, 43 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1249 AM CST Fri Dec 4 2020

MSZ080-081-040730-
Harrison-Hancock-
1249 AM CST Fri Dec 4 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARRISON AND
SOUTHEASTERN HANCOCK COUNTIES...

At 1249 AM CST, a strong thunderstorm was located over Waveland,
moving northeast at 30 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Gulfport, Biloxi, Long Beach, Bay St. Louis, Waveland, Diamondhead,
Lyman, Shoreline Park and Gulfport Airport.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3040 8898 3030 8927 3031 8929 3036 8928
      3037 8931 3038 8932 3037 8935 3034 8938
      3034 8934 3031 8933 3026 8941 3023 8943
      3029 8947 3059 8913
TIME...MOT...LOC 0649Z 233DEG 27KT 3029 8939

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 11:06 PM CSTSpecial Weather StatementLIXHarrison24 min
Dec 4, 12:49 AM CSTSpecial Weather StatementLIXHarrison41 min
Dec 4, 2:04 AM CSTSpecial Weather StatementLIXJackson41 min
Dec 4, 2:53 AM CSTSpecial Weather StatementLIXJackson37 min
Dec 4, 2:58 AM CSTTornado WarningLIXJackson47 min

Nearby

Tornado Warnings in Mississippi, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.